Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 3, 2022, 2:08 AM CDT for Maury County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2022, 2:08 AM CDT (07:08 UTC)
- Expired
- Sep 3, 2022, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Maury County, TN
The radar
The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:15 AM CDT | HEAVY RAIN 4.07 | 3 Nne Columbia, TN | MESONET STATION CLBT1 3.0 N COLUMBIA. |
| Sep 3, 3:30 AM CDT | FLASH FLOOD | 1 Wsw Columbia, TN | FACEBOOK REPORT OF FLOODING AT THE BROOKWOOD APARTMENTS ON W 7TH ST AT ACADEMY LN WITH SEVERAL CARS FLOODED. |
| Sep 3, 5:00 AM CDT | HEAVY RAIN 6 | 3 Nne Columbia, TN | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 3 NNE COLUMBIA. MESONET STATION CLBT1 3.0 N COLUMBIA MEASURED 4.17 INCHES OF RAIN SINCE MIDNIGHT AND 1.83 INCHES OF RAIN YESTERDAY EVENING FROM 9PM TO MIDNIGHT, FOR A TOTAL RAINFALL OF 6.00 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WGUS54 KOHX 030708
FFWOHX
TNC119-031000-
/O.NEW.KOHX.FF.W.0014.220903T0708Z-220903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
208 AM CDT Sat Sep 3 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Maury County in middle Tennessee...
* Until 500 AM CDT.
* At 208 AM CDT, Doppler radar indicated thunderstorms continue to
produce heavy rain across Maury County. Between 2 and 4 inches of
rain have fallen early this morning. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Spring Hill, Mount Pleasant and I-65 East Of Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3580 8705 3571 8681 3561 8682 3559 8684
3558 8684 3558 8683 3557 8684 3555 8684
3550 8687 3552 8687 3552 8688 3550 8688
3549 8689 3562 8722
FLASH FLOOD...RADAR INDICATED
$$
Shamburger2 follow-up statements
261
WGUS74 KOHX 030857
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
357 AM CDT Sat Sep 3 2022
TNC119-031000-
/O.CON.KOHX.FF.W.0014.000000T0000Z-220903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maury TN-
357 AM CDT Sat Sep 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS
MORNING FOR CENTRAL MAURY COUNTY...
At 357 AM CDT, the public reported flash flooding in Columbia on
West 7th Street at Academy Lane with several cars flooded. Although
thunderstorms that produced the heavy rain are ending, radar
estimates up to 6 inches of rain have fallen across Maury County
since yesterday evening.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Columbia, Spring Hill, Mount Pleasant and I-65 East Of Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3580 8705 3571 8681 3561 8682 3559 8684
3558 8684 3558 8683 3557 8684 3555 8684
3550 8687 3552 8687 3552 8688 3550 8688
3549 8689 3562 8722
FLASH FLOOD...OBSERVED
$$
Shamburger570
WGUS74 KOHX 030957
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
457 AM CDT Sat Sep 3 2022
TNC119-031007-
/O.EXP.KOHX.FF.W.0014.000000T0000Z-220903T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maury TN-
457 AM CDT Sat Sep 3 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING
FOR CENTRAL MAURY COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3580 8705 3571 8681 3561 8682 3559 8684
3558 8684 3558 8683 3557 8684 3555 8684
3550 8687 3552 8687 3552 8688 3550 8688
3549 8689 3562 8722
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:19 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 2, 10:19 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1019 PM CDT Fri Sep 2 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Saturday Night) Issued at 207 PM CDT Fri Sep 2 2022 The upper trough to our northwest over the mid MS River Valley is working to develop showers and storms over the area, but so far has struggled with the drier air aloft. A few light showers have popped up over the east in the past hour, but have struggled to maintain any strength. CAMs continue to show this development mainly along and east of I-65 this afternoon and evening, and possibly more activity west of I-65 later this evening and overnight. Southerly flow will keep moisture streaming into the mid state, even through the overnight hours and this weekend, so showers and storms will have plenty of moisture to work with as time continues. Models do disagree a bit on the strength of the instability/shear, but it remains on the lower end, so widespread strong to severe storms are not expected. But, some strong storms can not be ruled out, and may be able to produce some gusty winds but especially locally heavy rainfall. Some showers and storms will remain possible overnight, but more showers and storms will develop with diurnal help Saturday afternoon into the early evening. Lingering showers may hold on overnight into Sunday morning, especially in the east indicated by CAM guidance. && .LONG TERM... (Sunday through next Friday) Issued at 207 PM CDT Fri Sep 2 2022 By Sunday, the upper trough looks to extend from eastern TX up to the Great Lakes region, keeping the mid state in southerly flow and continued chances for showers and storms. Sunday does look to have increased chances compared to Saturday thanks to the upper trough broadening to our north and west. All models keep this trough over the same area through the week, with a potential developing closed low mid week and sinking southeastward towards TX. This will keep the rain chances in the forecast through next week, and keep the diurnal active pattern going. Right now, we have 1 to 3 inches of rain forecasted across the mid state, with the higher end of that range over the east. Obviously, with any stronger storms that develop, or any areas that see multiple rounds of heavier rainfall, higher totals will be possible. But at least with current solutions, no signals of any widespread severe weather is expected. The main threat starting tomorrow through next weekend will be isolated flooding concerns over saturated areas and locations that see multiple rounds of heavy rainfall. && .AVIATION... (00Z TAFS) Issued at 658 PM CDT Fri Sep 2 2022 Scattered convection may remain near BNA and MQY for a few more hours, but should decrease in coverage overnight. If a shower or storm moves over a terminal cigs and vis will likely decrease for a short time. The early morning hours are expected to be mostly VFR with the exception of lowering MVFR cigs at CSV. Showers and storms will begin again by late morning on Saturday, providing at least a chance of vicinity storms at all terminals. With the exception of a gusty outflow from nearby storms, winds will be mainly out of the southeast around 5 to 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 87 71 83 / 30 70 70 80 Clarksville 71 86 70 83 / 40 70 70 70 Crossville 66 79 66 75 / 40 70 60 80 Columbia 71 87 70 83 / 40 70 70 80 Cookeville 69 83 68 79 / 20 70 70 80 Jamestown 66 80 66 76 / 30 70 70 80 Lawrenceburg 69 84 69 81 / 30 70 70 80 Murfreesboro 70 87 69 83 / 30 70 70 80 Waverly 69 86 68 83 / 40 70 70 70 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:15 PM CDT | Areal Flood Advisory | OHX | Rutherford | 2 hr |
| Sep 2, 11:06 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall | 119 min |
| Sep 2, 11:16 PM CDT | Areal Flood Advisory | OHX | Maury | 104 min |
| Sep 2, 11:55 PM CDT | Areal Flood Advisory | OHX | Marshall, Maury | 68 min |
| Sep 3, 1:01 AM CDT | Areal Flood Advisory | OHX | Marshall, Maury | 3 hr |
| Sep 3, 4:57 AM CDT | Areal Flood Advisory | OHX | Maury | 2 hr |
| Sep 3, 1:58 PM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 3 hr |
| Sep 3, 2:43 PM CDT | Areal Flood Advisory | OHX | Montgomery | 3 hr |
| Sep 3, 3:10 PM CDT | Special Weather Statement | OHX | Stewart | 35 min |
| Sep 3, 3:26 PM CDT | Areal Flood Advisory | OHX | Hickman | 3 hr |
| Sep 3, 3:32 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| Sep 3, 3:38 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 3 hr |
| Sep 3, 3:40 PM CDT | Special Weather Statement | OHX | Humphreys | 35 min |
| Sep 3, 3:43 PM CDT | Areal Flood Advisory | OHX | Stewart | 3 hr |
| Sep 3, 5:00 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson | 3 hr |
| Sep 3, 5:13 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 2 hr |
| Sep 3, 5:43 PM CDT | Areal Flood Advisory | OHX | Robertson | 2 hr |
| Sep 3, 6:27 PM CDT | Special Weather Statement | OHX | Rutherford | 33 min |
| Sep 3, 6:55 PM CDT | Areal Flood Advisory | OHX | Lewis, Maury | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.